Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2004, 8:09 PM CDT for Randall County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 15, 2004, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 160109 SVRAMA TXC381-160215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 809 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 915 PM CDT * AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF LAKE TANGLEWOOD...OR ABOUT 6 MILES SOUTHWEST OF AMARILLO...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... LAKE TANGLEWOOD HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3516 10180 3515 10205 3493 10183 3504 10166 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:56 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 15, 6:56 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT TUE JUN 15 2004 .UPDATE... HAVE ISSUED UPDT TO GRIDS AND ZONE FCSTS...CALLING FOR NMRS TO SCT TSTMS THIS EVE IN WRN ZNS. KEEPING SLGT CHC POPS GOING ERN ZNS. NO CHANGES TO LATER PDS ATTM. JC/RS && .PREV DISCUSSION... MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30 PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE RETURN ON SOUTHEAST WINDS. TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT... BUT SOME RECOVERY SOON AFTER. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/03
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 5 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT TUE JUN 15 2004 OKZ001>003-TXZ001>020-160500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 259 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING. GOEHRING
In the hours before
Special weather statement, Jun 15, 4:41 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT TUE JUN 15 2004 TXZ011-152300- OLDHAM- 441 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Special weather statement, Jun 15, 4:43 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT TUE JUN 15 2004 TXZ011-016-152300- DEAF SMITH-OLDHAM- 443 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Special weather statement, Jun 15, 5:19 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT TUE JUN 15 2004 OKZ001-TXZ001-152330- CIMARRON-DALLAM- 519 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH 630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
Local storm report, Jun 15, 6:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST BOISE CITY 36.73N 102.51W
06/15/2004 77 MPH CIMARRON OK BROADCAST MEDIA
MEASURED FROM VEHICLE ANEMOMETER.
&&
GOEHRINGLocal storm report, Jun 15, 7:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
06/15/2004 58 MPH CIMARRON OK MESONET
&&
GOEHRINGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:12 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 63 min |
| Jun 16, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.